Alert archive / California / Frost Advisories in 2025

Frost Advisory 30, NWS Eureka, CA

November 24, 2025Trinity County, California

NWS Eureka, CA issued this frost advisory at Nov 24, 2025, 10:39 AM PST for Trinity County, California. It took effect at Nov 24, 2025, 9:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2025, 10:39 AM PST (18:39 UTC)
In effect from
Nov 24, 2025, 9:00 PM PST
Expired
Nov 25, 2025, 9:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS76 KEKA 241839
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1039 AM PST Mon Nov 24 2025

CAZ107-108-250700-
/O.NEW.KEKA.FR.Y.0030.251125T0500Z-251125T1700Z/
Northern Trinity-Southern Trinity-
Including Trinity Center, Forest Glen, Hayfork, Douglas City, Peanut,
Ruth, and Weaverville
1039 AM PST Mon Nov 24 2025

...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Trinity County.

* WHEN...From 9 PM this evening to 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
4 follow-up statements
055 
WWUS76 KEKA 250541
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
941 PM PST Mon Nov 24 2025

CAZ108-251345-
/O.UPG.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
/O.NEW.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Southern Trinity-
Including Forest Glen, Ruth, Hayfork, and Peanut
941 PM PST Mon Nov 24 2025

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ111-114-251345-
/O.NEW.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Northeastern Mendocino Interior-Northern Lake-
Including Covelo and Gravelly Valley Airport
941 PM PST Mon Nov 24 2025

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Northeastern Mendocino Interior and Northern Lake.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251345-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Trinity Center, and Weaverville
941 PM PST Mon Nov 24 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
973 
WWUS76 KEKA 250551
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
951 PM PST Mon Nov 24 2025

CAZ108-111-114-251400-
/O.CON.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Ruth, Peanut, Gravelly Valley Airport, Forest Glen,
Hayfork, and Covelo
951 PM PST Mon Nov 24 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Northeastern Mendocino Interior, Northern Lake, and
  Southern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-251400-
/O.EXB.KEKA.FR.Y.0030.251125T0600Z-251125T1700Z/
Southern Lake-
Including Clearlake Park, Clearlake, Hidden Valley Lake, and
Middletown
951 PM PST Mon Nov 24 2025

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251400-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Trinity Center, and Weaverville
951 PM PST Mon Nov 24 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
057 
WWUS76 KEKA 251205
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
405 AM PST Tue Nov 25 2025

CAZ108-111-114-251700-
/O.CON.KEKA.FZ.W.0008.000000T0000Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Gravelly Valley Airport, Hayfork, Ruth, Forest Glen,
Covelo, and Peanut
405 AM PST Tue Nov 25 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Northeastern Mendocino Interior, Northern Lake, and
  Southern Trinity.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251700-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Weaverville, and Trinity Center
405 AM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-251700-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Southern Lake-
Including Middletown, Clearlake Park, Clearlake, and Hidden Valley
Lake
405 AM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MH
256 
WWUS76 KEKA 251704
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
904 AM PST Tue Nov 25 2025

CAZ108-111-114-251815-
/O.EXP.KEKA.FZ.W.0008.000000T0000Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Ruth, Covelo, Hayfork, Gravelly Valley Airport, Peanut, and
Forest Glen
904 AM PST Tue Nov 25 2025

...FREEZE WARNING HAS EXPIRED...

The threat has ended.

$$

CAZ107-115-251815-
/O.EXP.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-Southern Lake-
Including Clearlake, Douglas City, Clearlake Park, Weaverville,
Middletown, Trinity Center, and Hidden Valley Lake
904 AM PST Tue Nov 25 2025

...FROST ADVISORY HAS EXPIRED...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 24, 1:02 AM PST, 9 hours 37 minutes earlier.

Area forecast discussion, Nov 24, 1:02 AM PST, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
102 AM PST Mon Nov 24 2025

.SYNOPSIS...Midlevel clouds and moisture will continue to build
overnight with light drizzle near the coast Monday morning.
Conditions will clear again Tuesday with light rain later in the
week.

&&

.DISCUSSION...Widespread fog has been steadily forming in the
valleys of NW CA. Onshore winds have pulled moist but cool air
all across NW California as evidenced by the building midlevel
clouds and robust interior valley fog.

A weak trough is currently passing to the north of the area
providing enough lift for light rain and potential drizzle along
the coast and in some near coastal valleys. No precipitation (or
even much cloud cover) will be seen in Mendocino and Lake
Counties, with drizzle focused further north. There is little
chance of any wetting rain (>0.1"), yet some rain has already been
reported at this point in and around Crescent City. Clearer skies
will bring another chance (50% or so) of frost for interior
Valleys early Tuesday, but valley fog will continue to make any
frost patchy at best.

Ensembles have come into better agreement concerning a potential
system later in the week and now generally show the bulk of the
system staying further north of the area and weaker than early runs
suggested. Most deterministic models now have only a week cold front
crossing the area around Thursday or Friday with minimal agreement
between the Euro and the GFS models. While such a front would
likely pull moisture and light drizzle onshore, ensemble spread
now shows only a 20 to 40% chance of light wetting rain along the
North Coast with less than a 10% chance of 0.5 inches of rain
anywhere. A moist and drizzly pattern will likely continue into
the weekend, but potential for meaningful wind or precipitation
remains low. Long range outlooks from the CPC show warmer and
drier than normal conditions are most likely to persist through
the first week of December. /JHW

&&

.AVIATION...A weak frontal boundary is bringing some light rain or
drizzle to the Oregon coast this morning and at times this may
extend down into Del Norte and even briefly into Humboldt county.
This is bringing mainly MVFR conditions. Inland valleys are seeing
widespread low clouds and fog including KUKI. Monday the coast is
expected to clear out fairly quickly, but the inland valley fog is
expected to be stubborn once again. This will likely take until mid
to late morning to clear. Breezy northerly winds around 10 kt are
expected Monday afternoon along the coast. Monday night there is
expected to be some valley fog again, although confidence is low on
how widespread it will be and if it will make it into KUKI. The
coast is expected to remain clear with offshore flow. MKK

&&

.MARINE...Winds have diminished as a very weak frontal boundary
approaches the area. In the north winds have turned southerly, but
remain generally less than 10 kt. Monday the front moves through and
northerly winds return and increase across the area. Models have
trended slightly weaker with these winds, but they still look to be
around 15 to 20kt. The swell is gradually dropping, but looks to be
dropping slower than expected in the southern waters. So have
extended the small craft advisory through Monday evening to
highlight the northerly winds as well. There may be a short break
between these two, but at this point it looks like the waves will
remain close to ten feet until the winds increase.

Tuesday and Wednesday are generally expected to see fairly light
winds. Wednesday afternoon these are expected to start becoming
southerly again as a frontal boundary approaches the area. The
models continue to struggle with the strength of the system on
Thursday and how far south it will come. In general it looks like
the models have shifted it slightly to the north making the
southerly winds a bit lighter. They generally look like they will
still peak around 20 kt in the northern outer waters with lighter
winds farther south. Some of the models to show a lighter scenario
than this. Friday stronger northerly winds are expected to return
and models are in fairly good agreement on this. For the weekend the
models have trended towards keeping the northerly winds in place.
Some of the models show these northerly winds fairly strong at
around 30 kt.

The swell is expected to continue to diminish Tuesday to around 6
feet at 12 seconds. Wednesday these swell heights drop to around
4 to 5 feet at 11 seconds. The wind driven waves are expected to
diminish Tuesday night setting up a very calm day on the water for
Wednesday. Total wave heights look to be around 4 feet with a
dominant period of 12 seconds. The next swell is expected to build
in Thursday morning, but this is now looking fairly small. MKK

&&

.BEACH HAZARDS...

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST early this morning for
     PZZ450-470.

     Small Craft Advisory until 2 AM PST Tuesday for PZZ455.

     Small Craft Advisory until 1 AM PST Tuesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.